Alert archive / New York / River Flood Warnings in 2016
River Flood Warning 15, NWS Albany, NY
NWS Albany, NY issued this river flood warning at May 7, 2016, 12:50 AM EDT for Dutchess County, Ulster County, New York. It took effect at May 7, 2016, 12:58 AM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 7, 2016, 12:50 AM EDT (04:50 UTC)
- In effect from
- May 7, 2016, 12:58 AM EDT
- Expired
- May 7, 2016, 7:07 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dutchess County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
130
WGUS41 KALY 070450
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1250 AM EDT SAT MAY 7 2016
NYC027-111-071107-
/O.NEW.KALY.FL.W.0015.160507T0458Z-160507T1107Z/
/POUN6.1.ER.160507T0458Z.160507T0500Z.160507T0507Z.NO/
1250 AM EDT SAT MAY 7 2016
The National Weather Service in Albany has issued a
* Flood Warning for
The Hudson River At Poughkeepsie.
* From early this morning until this morning.
* At 1240 AM Saturday the stage was...4.9 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 1 AM
Saturday. The river is forecast to fall below flood
stage after 1 AM Saturday.
* Impact...At 5.0 feet...Minor flood stage. Minor flooding of
lowlands, boat docks and boat launches.
&&
Fld Observed Forecast
2 am 8 am 2 pm 8 pm 2 am
Location Stg Stg Day Time Sun Sun Sun Sun Mon
Hudson River
Poughkeepsie 5.0 4.5 Sat 12 AM 4.9 0.1 3.6 -0.2 4.4
&&
LAT...LON 4160 7403 4159 7388 4195 7385 4194 7402
$$1 follow-up statement
453
WGUS81 KALY 070613
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
213 AM EDT SAT MAY 7 2016
NYC027-111-070643-
/O.CAN.KALY.FL.W.0015.000000T0000Z-160507T1107Z/
/POUN6.1.ER.160507T0500Z.160507T0500Z.160507T0500Z.NO/
213 AM EDT SAT MAY 7 2016
The Flood Warning is cancelled for
The Hudson River At Poughkeepsie.
* At 2 AM Saturday the stage was 4.8 feet.
* Flood stage is 5.0 feet.
* Impact...At 5.0 feet...Minor flood stage. Minor flooding of
lowlands, boat docks and boat launches.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Sat Sat Sat Sun Sun
Hudson River
Poughkeepsie 5.0 4.8 Sat 2 AM 0.1 3.6 -0.2 4.4 0.2
&&
LAT...LON 4160 7403 4159 7388 4195 7385 4194 7402
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 6, 10:35 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 6, 10:35 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1035 PM EDT FRI MAY 6 2016 .SYNOPSIS... SLOW MOVING LOW PRESSURE SYSTEM ALONG THE MIDDLE ATLANTIC COASTLINE WILL CONTINUE TO IMPACT OUR REGION WITH CLOUDS AND PERIODS OF WET WEATHER. THIS STORM BEGINS TO LIFT AWAY DURING SATURDAY...HOWEVER...A STRONG COLD FRONT WILL CROSS THE REGION SATURDAY NIGHT. THIS WILL PROVIDE ADDITIONAL SHOWERS THAT WILL END FROM WEST TO EAST EARLY SUNDAY MORNING. BRISK CONDITIONS ARE EXPECTED FOR MOTHERS DAY WITH THE CHANCE FOR MORE SHOWERS DURING THE AFTERNOON HOURS. && .NEAR TERM /THROUGH SATURDAY/... AS OF 1030 PM EDT...RADARS CONTINUED TO SHOW SPIRAL BANDS OF MOSTLY LIGHT RAIN WORKING THROUGH THE REGION...MAINLY FROM THE CAPITAL REGION NORTHWARD. FURTHER SOUTH...WHILE STILL A FEW BANDS... COVERAGE IS MUCH LESS AS A MID LEVEL "DRY SLOT" WORKS FROM SOUTHEAST TO NORTHWEST. TEMPERATURES WERE STILL IN THE LOWER TO MID 50S ACROSS MOST OF THE HUDSON VALLEY...CLOSER TO 50 FURTHER WEST...AND EAST OF THE HUDSON VALLEY. FOR THIS UPDATE ONLY MINOR CHANGES LEAVING THE OVERNIGHT LOWS ALONE. EXPECT PERIODS OF RAIN TO TAPER TO SCATTERED SHOWERS AND PATCHY DRIZZLE OVERNIGHT FROM SOUTH TO NORTH. LOWS WILL GENERALLY BE IN THE MID TO UPPER 40S BY DAYBREAK. H20 VAPOR LOOP CONTINUED TO REVEAL OUR PERSISTENT QUASI- STATIONARY UPPER LEVEL LOW NOW WORKING TOWARD GETTYSBURG PA. THIS UPPER AIR LOW WILL THEN WOBBLE BACK TOWARD THE EAST AS WE HEAD TOWARD SATURDAY. AN EAST TO SOUTHEAST WIND WILL AVERAGE 5-10 MPH. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... SATURDAY...LATEST MODEL TRENDS SUGGEST THE OMEGA PATTERN BEGINS TO BREAK DOWN AS OUR UPPER LOW BEGINS TO DIMINISH AND LIFT EASTWARD. SO IT APPEARS THE BEST CHANCE FOR SHOWERS WILL BE ACROSS THE SOUTHEAST 2/3RDS OF THE REGION IN CLOSER PROXIMITY OF THE DEPARTING UPPER LOW. UPSTREAM...H2O VAPOR LOOP DEPICTS A RATHER SHARP SHORT WAVE TROUGH AXIS TRACKING EAST-SOUTHEAST INTO THE NORTHERN TIER OF THE CONUS. SO THERE COULD BE A BRIEF WINDOW OF MINIMAL SHOWER COVERAGE THROUGH THE AFTERNOON BEFORE THIS AFOREMENTIONED UPSTREAM SYSTEM APPROACHES. SO CONSIDERABLE CLOUD COVERAGE /SOME BREAKS OF SUNSHINE/...AND SLIGHTLY MODERATING TEMPERATURES WITH VALLEY TEMPERATURES INTO THE 60S WITH 50S ELSEWHERE. THIS UPSTREAM SYSTEM PROGRESSIVELY MOVES ACROSS SATURDAY NIGHT WITH A PERIOD OF SHOWERS. THE BEST QG FORCING RIDES MAINLY ALONG AND NORTH OF I90 WHERE WE WILL PLACE THE HIGHEST POPS. AS FOR CONVECTIVE POTENTIAL...MID LEVEL LAPSE RATES LOOK LESS THAN IDEAL WITH SHOWALTER VALUES REMAINING RATHER POSITIVE. SO WE WILL WITHHOLD THE MENTION OF THUNDER AT THIS TIME. OVERNIGHT LOWS MAINLY INTO THE 40S. FOR MOTHERS DAY, DEPARTING SHOWERS EAST OF I87 THEN AN ISALLOBARIC RISE COUPLET MOVES ACROSS FOR RATHER BRISK CONDITIONS TO EVOLVE. PER BUFKIT PROFILES MOMENTUM TRANSFER...WE TAP INTO THE 30KT RANGE AS THESE VALUES SHOULD REMAIN BELOW HEADLINE CRITERIA. H850 TEMPS DROP BACK TO BELOW ZERO ACROSS THE DACKS WITH LOWER SINGLE DIGITS ELSEWHERE. SO HIGH TEMPERATURES COULD BE ACHIEVED AROUND THE NOON HOUR WITH STEADY TO SLOWING FALLING TEMPERATURES IN THE AFTERNOON. IMPROVING CONDITIONS SUNDAY NIGHT AS IT COULD BECOME QUITE CHILLY WITH PARTIAL CLEARING FOR MOST OF THE REGION. LAKE EFFECT ACTIVITY OFF ONTARIO MAY KEEP IN THE CLOUDS A BIT LONGER AND SOME SHOWERS YET THE SUBSIDENCE INVERSION LOOKS TO BE BELOW 5K FEET SO WE WILL KEEP IT DRY FOR NOW. && .LONG TERM /MONDAY THROUGH FRIDAY/... LATEST 06/12Z MODEL AND PROBABILISTIC GUIDANCE SHOWS MERIDIONAL UPPER LEVEL FLOW OVER THE NORTHERN 2/3 CONUS. FOR OUR REGION...SURFACE HIGH PRESSURE WILL BE OVER OUR REGION FOR THE FIRST HALF OF THE EXTENDED PERIOD AS OUR REGION WILL BE IN A LARGE FAVORABLE REGION OF SOME UPPER LEVEL CONVERGENCE. TEMPERATURES WILL BE AVERAGE TO SLIGHTLY ABOVE AVERAGE FOR EARLY INTO MID MAY. OVERALL...THE EXTENDED FORECAST PERIOD WILL REMAIN RATHER TRANQUIL. A DEVELOPING SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS DURING THE DAY ON TUESDAY WILL HAVE A TRAILING W-E STATIONARY FRONT FROM THE OHIO VALLEY INTO THE MID ATLANTIC STATES. THIS WILL BE THE FOCUS FOR LOW PRESSURE PERTURBATIONS ALONG THE ESTABLISHED BAROCLINIC ZONE. SOME OF THE LATEST 12Z GUIDANCE SHOWS SOME MOISTURE WORKING ITS WAY NORTHWARD INTO PARTS THE REGION AT TIMES ASSOCIATED WITH THESE LOW PRESSURE PERTURBATIONS WHICH WILL BRING SLIGHT CHANCE TO CHANCE POPS...ESPECIALLY ACROSS OUR SOUTHERN REGION. AS WE GO INTO THE DAY ON THURSDAY...A DIGGING TROUGH ACROSS THE UPPER MIDWEST WILL DEVELOP WHICH WILL FURTHER ENHANCE AN UPPER LEVEL RIDGE ON THE EASTERN SEABOARD BY THURSDAY AFTERNOON. UNDER THE UPPER LEVEL RIDGE...TRANQUIL WEATHER WILL BE ESTABLISHED OVER THE ENTIRE REGION AS WE GO TOWARDS THE END OF THE EXTENDED PERIOD. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... EXPECT MAINLY MVFR CONDITIONS TONIGHT...OCCASIONALLY DROPPING TO LOW MVR (EXTRA FUEL REQUIRED) OR EVEN IFR. IF ANYTHING THE TREND SHOULD BE FOR LOWER CLOUDS BASES DUE TO STRATUS COOL DOWN...DESPITE SOME MID LEVEL DRYING OVERNIGHT. CONDITIONS LOOK TO SLOWLY IMPROVE ON SATURDAY AS HEATING SHOULD ALLOW CLOUD BASES TO RISE BACK INTO THE VFR RANGE BY MIDDAY...EXCEPT LINGERING AT THE HIGH END LEVEL OF MVFR AT KPSF. THERE COULD BE SCATTERED SHOWERS AROUND...BUT FOR NOW...ONLY ASSIGNED A VCSH AT KPSF AND KPOU AFTER 12Z SAT. THE WIND WILL BE VARIABLE TO EAST 5-10KTS DURING THE EVENING...LIGHT MORE VARIABLE 3-5KTS OVERNIGHT AND EARLY SATURDAY... BECOMING SOUTH OR SOUTHEAST 5-10KTS BY SATURDAY AFTERNOON. THE CULPRIT FOR THIS AVIATION ANNOYANCE CONTINUES TO BE A CUTOFF LOW TO OUR SOUTH...WHICH WILL ONLY VERY SLOWLY EXIT TO OUR EAST BY LATE SATURDAY. HOWEVER...ANOTHER DISTURBANCE (A COLD FRONT) WILL LIKELY BRING YET MORE SHOWERS AND POSSIBLY MVFR OR IFR CONDITIONS SATURDAY NIGHT INTO EARLY SUNDAY. OUTLOOK... SATURDAY NIGHT: HIGH OPERATIONAL IMPACT. BREEZY NUMEROUS SHRA. SUNDAY: MODERATE OPERATIONAL IMPACT. WINDY WITH GUSTS TO 30.0 ISOLATED SHRA. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. && .FIRE WEATHER... RECENT SOGGY CONDITIONS AND CLOUD COVERAGE HAS KEPT THE RELATIVE HUMIDITY VALUES ELEVATED TO REDUCE FIRE WEATHER CONCERNS. ADDITIONAL SHOWERS THROUGH THE WEEKEND AND ELEVATED MOISTURE LEVELS SHOULD KEEP THE REGION RATHER MOIST. WINDS INCREASE ON SUNDAY WITH WEST-NORTHWEST WINDS INCREASING TO BETWEEN 25 AND 35 MPH POSSIBLE. && .HYDROLOGY... MINIMAL HYDROLOGY RELATED ISSUES THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS LATEST REGIONAL BASIN RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE ONE HALF OF AN INCH. THE HIGHER TERRAIN MAY EXPERIENCE SLIGHTLY HIGHER VALUES BUT EXPECTATIONS ARE FOR WITHIN BANK RIVER RISES. THE ONLY SLIGHT CONCERN HAS BEEN TIDAL CONDITIONS ALONG THE HUDSON AS THE PERSISTENT UPPER LOW OVER DELMARVA ALONG WITH SOUTHEAST LOW LEVEL WINDS MAY BRING WATER LEVELS TOWARD ACTION STAGE THROUGH THE FIRST HALF OF THE WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...BGM NEAR TERM...HWJIV/BGM SHORT TERM...BGM LONG TERM...LFM AVIATION...HWJIV FIRE WEATHER...BGM/JPV HYDROLOGY...FRUGIS/BGM/JPV
Hazardous weather outlook, May 6, 4:15 PM EDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 415 PM EDT FRI MAY 6 2016 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 415 PM EDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK...EASTERN NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in New York, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.